Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A fixed point theorem for manifolds


Author: Jan W. Jaworowski
Journal: Proc. Amer. Math. Soc. 28 (1971), 275-278
MSC: Primary 55.36; Secondary 54.00
MathSciNet review: 0273604
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Lefschetz type fixed point theorem is proved extending a recent theorem by Robert F. Brown. It deals with compact maps of the form $ f:(M - U,X) \to (M,M - U)$, where $ M$ is an $ n$-manifold, $ X$ is an $ (n - 2)$-connected ANR which is closed in $ M$ and $ U$ is an unbounded component of $ M - U$. The map $ f$ defines maps $ u:M - U \to M - U$ and $ v:M \to M$; the Lefschetz numbers of $ u$ and $ v$ are defined and are shown to be equal; and if this number is nonzero then $ f$ has a fixed point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55.36, 54.00

Retrieve articles in all journals with MSC: 55.36, 54.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0273604-9
PII: S 0002-9939(1971)0273604-9
Keywords: Manifold, retraction, absolute neighborhood retract, compact map, Lefschetz map, $ \Lambda $-map, fixed point
Article copyright: © Copyright 1971 American Mathematical Society